Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 11, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 2, 2009, 2:58 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 2:58 AM PST (10:58 UTC)
- Expired
- Mar 2, 2009, 2:09 PM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
330 WHUS76 KEKA 021058 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 258 AM PST MON MAR 2 2009 PZZ450-022300- /O.CAN.KEKA.GL.W.0052.000000T0000Z-090302T1200Z/ /O.NEW.KEKA.SC.Y.0011.090302T1058Z-090303T0200Z/ /O.CAN.KEKA.SE.W.0008.000000T0000Z-090302T1200Z/ /O.NEW.KEKA.SE.W.0009.090303T0200Z-090303T1500Z/ /O.EXT.KEKA.GL.W.0053.090303T0200Z-090303T1500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 258 AM PST MON MAR 2 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY... SOUTHERLY WINDS AROUND 15 TO 25 KNOTS WILL PERSIST TODAY AS LOW PRESSURE REMAINS TO THE NORTHWEST. ANOTHER LOW WILL FORM NEAR THE COAST TONIGHT AND BRING GALE-FORCE WINDS AND HAZARDOUS SEAS TO THE AREA. WIND WILL EASE AND SEAS WILL SUBSIDE DURING THE DAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-022300- /O.CAN.KEKA.GL.W.0052.000000T0000Z-090302T1200Z/ /O.NEW.KEKA.SC.Y.0011.090302T1058Z-090303T0200Z/ /O.CAN.KEKA.SE.W.0008.000000T0000Z-090302T1200Z/ /O.NEW.KEKA.SE.W.0009.090303T0200Z-090303T1200Z/ /O.EXT.KEKA.GL.W.0053.090303T0200Z-090303T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 258 AM PST MON MAR 2 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST TUESDAY... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST TUESDAY... SOUTHERLY WINDS AROUND 20 TO 30 KNOTS WILL PERSIST TODAY AS LOW PRESSURE REMAINS TO THE NORTHWEST. ANOTHER LOW WILL FORM NEAR THE COAST TONIGHT AND BRING GALE-FORCE WINDS AND HAZARDOUS SEAS TO THE AREA. WIND WILL EASE AND SEAS WILL SUBSIDE DURING THE DAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-022300- /O.NEW.KEKA.SC.Y.0011.090302T1058Z-090303T0200Z/ /O.EXT.KEKA.GL.W.0052.000000T0000Z-090303T1500Z/ /O.EXT.KEKA.SE.W.0008.000000T0000Z-090303T1500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 258 AM PST MON MAR 2 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY... SOUTHERLY WINDS AROUND 20 TO 30 KNOTS WILL PERSIST TODAY AS LOW PRESSURE REMAINS TO THE NORTHWEST. ANOTHER LOW WILL FORM NEAR THE COAST TONIGHT AND BRING GALE-FORCE WINDS AND HAZARDOUS SEAS TO THE AREA. WIND WILL EASE AND SEAS WILL SUBSIDE DURING THE DAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
068 WHUS76 KEKA 022209 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 209 PM PST MON MAR 2 2009 PZZ450-030615- /O.CAN.KEKA.SC.Y.0011.000000T0000Z-090303T0200Z/ /O.CON.KEKA.GL.W.0053.090303T0200Z-090303T1500Z/ /O.CON.KEKA.SE.W.0009.090303T0200Z-090303T1500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 209 PM PST MON MAR 2 2009 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... SOUTHERLY WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM OVER THE NE PACIFIC MOVES TOWARDS THE NORTHERN CA COAST. GALE FORCE WINDS AND LARGE SHORT PERIOD SEAS WILL CONTINUE THROUGH TUE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-030615- /O.CAN.KEKA.SC.Y.0011.000000T0000Z-090303T0200Z/ /O.EXT.KEKA.GL.W.0052.000000T0000Z-090303T1500Z/ /O.EXT.KEKA.SE.W.0008.000000T0000Z-090303T1500Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 209 PM PST MON MAR 2 2009 ...GALE WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 7 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... SOUTHERLY WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM OVER THE NE PACIFIC MOVES TOWARDS THE NORTHERN CA COAST. GALE FORCE WINDS AND LARGE SHORT PERIOD SEAS WILL CONTINUE THROUGH TUE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-475-030615- /O.CAN.KEKA.SC.Y.0011.000000T0000Z-090303T0200Z/ /O.CON.KEKA.GL.W.0053.090303T0200Z-090303T1200Z/ /O.CON.KEKA.SE.W.0009.090303T0200Z-090303T1200Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 209 PM PST MON MAR 2 2009 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... SOUTHERLY WINDS WILL INCREASE THIS EVENING AS A LOW PRESSURE SYSTEM OVER THE NE PACIFIC MOVES TOWARDS THE NORTHERN CA COAST. GALE FORCE WINDS AND LARGE SHORT PERIOD SEAS WILL CONTINUE THROUGH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 1, 2:55 PM PST, 12 hours 3 minutes earlier.
Area forecast discussion, Mar 1, 2:55 PM PST, 12 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 255 PM PST SUN MAR 1 2009 .SYNOPSIS...A PACIFIC STORM WILL BRING RAIN AND HIGH ELEVATION SNOW TO NORTHWEST CALIFORNIA TONIGHT THROUGH TUESDAY. LOW PRESSURE OVER THE NE PACIFIC WILL CONTINUE TO BRING SHOWERS THROUGH THE MIDDLE OF THE WEEK. && .DISCUSSION...MAIN FORECAST CONSIDERATIONS INCLUDE THE HYDROLOGIC SITUATION...WIND POTENTIAL LATE TOMORROW/TOMORROW NIGHT...AND SNOW LEVELS TOMORROW NIGHT AND MONDAY. AFTERNOON SATPIX PLACE THE PRIMARY LOW NEAR 44N/135W WITH THE ATTENDANT SURFACE BOUNDARY DRAPED JUST OFFSHORE. THIS BOUNDARY WILL MAKE LITTLE EASTWARD HEADWAY AS THE STEERING FLOW ALOFT PARALLELS THE FRONT...SO MILD CONDITIONS WILL CONTINUE OVERNIGHT. AN IMPULSE SPINNING OFF THE UPPER LOW WILL INDUCE MORE SIGNIFICANT PRECIPITATION DEVELOPMENT OVERNIGHT ACROSS THE AREA...WITH THE LATEST QPF GUIDANCE SHOWING 1 TO 2 INCHES OF ADDITIONAL PRECIPITATION OVERNIGHT. ADDITIONAL SHORTWAVES ROTATING AROUND THE LOW WILL GRADUALLY DEEPEN THE TROUGH AND SUSTAIN SHOWERS THROUGH THE DAY MONDAY. EARLIER HYDROGRAPHS INDICATED THE MAIN STEM RIVERS RUNNING BELOW GUIDANCE...BUT THE MOST RECENT RUNS CAPTURE THE DELAY IN HEAVIER RAINS WELL...WITH THE EEL RIVER AT FERNBRIDGE FORECAST NOT TO REACH MONITOR STAGE UNTIL LATE MONDAY NIGHT...AND THE NAVARRO NEAR FLOOD STAGE TUESDAY AFTERNOON. GIVEN THESE TIMEFRAMES...IT IS STILL TOO EARLY TO ISSUE ANY HYDROLOGIC PRODUCTS AND...OF COURSE...UNCERTAINTY REMAINS SIGNIFICANT EVEN AT THIS JUNCTURE. ANOTHER SURFACE LOW WILL DEVELOP OFFSHORE TOMORROW AFTERNOON WHICH WILL BRING INCREASING SOUTHEAST WINDS THROUGH THE DAY INTO MONDAY NIGHT...WITH GUSTS TO 35 MPH POSSIBLE ALONG THE COAST NORTH OF TRINIDAD AND EVEN HIGHER SPEEDS OVER AREA RIDGES. COLDER AIR WILL SPILL INTO THE REGION TOMORROW NIGHT INTO TUESDAY...WITH SNOW LEVELS EXPECTED TO DROP TO THE 2500 TO 3000 FOOT RANGE. DEPENDING ON THE EXTENT OF LINGERING SHOWER ACTIVITY...A WINTER WEATHER ADVISORY MAY BE REQUIRED FOR THIS PERIOD BUT ENOUGH UNCERTAINTY REMAINS WITH THIS ASPECT THAT THIS WILL BE SUBSEQUENTLY EVALUATED. FINALLY...MID LEVEL LAPSE RATES AND UPPER LEVEL FORCING SUGGEST AT LEAST A SLIGHT POSSIBILITY FOR ISOLATED THUNDERSTORMS FROM NOW THROUGH TUESDAY...SO WE WILL RETAIN THESE IN THE OUTGOING PACKAGE. BEYOND THIS POINT...ENSEMBLES AND VARIOUS OPERATIONAL MODELS CONTINUE TO GENERALLY SHOW AN UNSETTLED PATTERN BUT OFFER SOMEWHAT LESSER CHANCES FOR PRECIPITATION TOWARDS LATE WEEK AND WE HAVE ADJUSTED THE FORECAST ACCORDINGLY. BURGER && .AVIATION...A NUDGE FROM A VERY STRONG SOUTHWESTERLY JET WILL MOVE A COLD FRONT TOWARDS THE AREA...BRINGING IN PERIODS OF MODERATE TO HEAVY RAIN TO THE COASTAL AIRPORTS THROUGH EVENING. A TROF AND BAND SOUTHERLY MOISTURE WILL CONTRIBUTE OF THE HEAVIER RAINFALL AND MAY HELP TO TRIGGER THE POSSIBILITY OF A THUNDERSTORM IN THE VCNTY OF THE COASTAL AIRPORTS. THE IMPACT AS FAR AS CIGS/VIS ARE CONCERN SHOULD NOT BE CRITICAL SINCE THEY ARE EXPECTED ONLY TO DROP TO MVFR CATEGORY. VFR CONDITIONS EXPECTED OVER UKI WITH OCCASIONAL CONDITIONS BELOW. SOUTHERLY WINDS WILL GENERALLY REMAIN MODERATE. CARL && .MARINE...SOUTHERLY WINDS WILL CONTINUE TO STRENGTHEN THIS EVENING AS A LOW PRESSURE SYSTEM INTENSIFIES OVER THE NE PACIFIC. SCATTEROMETER DATA THIS MORNING SHOWED GALES OVER THE OUTER WATERS. ALTHOUGH BUOY DATA IS REPORTING WINDS BELOW GALES EARLY THIS AFTERNOON EXPECT GALES OVER THE INNER WATERS BY THE EARLY EVENING. THE WINDS WILL RAMP UP AGAIN MONDAY NIGHT AS THE LOW PRESSURE SYSTEM NEARS THE COAST AND HAVE ISSUED ANOTHER GALE WARNING FOR THAT TIME PERIOD. THINK THE GALES WILL BE TOO SHORT LIVED TO GENERATE HAZARDOUS WARNING WIND SEAS AND DID NOT ISSUE A HAZARDOUS SEAS WARNING. HOWEVER...THE SEAS WILL BE DANGEROUS AS A WEST SWELL SHOULD BEGIN TO BUILD OVER THE WATERS MON NIGHT AND TUE. SWELL FORECAST CONFIDENCE IS LOW BEYOND TUE AS MARINE MODELS HAVE BEEN FLIP FLOPPING AS THE GFS STRUGGLES TO FORECAST THE TRACK OF THE LOW. THE 12Z ENP MODEL HAS BACKED WAY OFF ON THE NW SWELL HEIGHTS FOR TUE AND WED. HAVE REDUCED THE SWELL HEIGHTS SOME ...BUT DID NOT LOWER THEM QUITE AS MUCH AS THE 12Z ENP SUGGESTED. TH && .EKA WATCHES/WARNINGS/ADVISORIES... GALE AND HAZARDOUS SEAS WARNINGS FROM PT ST GEORGE TO PT ARENA 0-60NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:58 AM PST | Hazardous Seas Warning | EKA | 24 hr | |
| Mar 2, 4:26 AM PST | Winter Weather Advisory | EKA | 34 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.